It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board

  • Depression/Mood Swings & BC

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-25-2007, 09:59 AM   #1
    JennPook
    Newbie
    (female)
     
    JennPook's Avatar
     
    Join Date: Oct 2007
    Location: California
    Posts: 2
    JennPook HB User
    Depression/Mood Swings & BC

    3 1/2 - 4 years ago I went on the Alesse for BC. As far as I was aware I was fine with it. There was some weight gain over several months but I didn't feel it was just the pill. Then approximately 8 months in I went into a horrible depression that resulted in my leaving school and my relationship of the time ending. I moved home and went off of BC b/c I had no reason for it. I started getting over my depression and moving forward and being okay.

    Over a year ago I fell in love with the man of my dreams. We had a great relationship that was happy and not full of arguments or anything, until a month after I started the pill. My moods swings were so bad, and crying all the time that I was afraid I would lose him. We started to fight all the time too. I went to my Dr. and she switched me from Loestrin24Fe to Necon 1/35 because I had been on Loestrin for 3 months already. Now I have been on Necon 1/35 for 7 months. The degree of mood swings I was having decreased but not all is well.

    In June I started to realize I was falling into a depression again. The mood swings also were still there. I started going to acupuncture to help with my depression b/c I didn't want to go on pills again like the last time I had depression b/c it didn't help. She told me a lot of what I was feeling was due to the BC but understood the desire to stay on it. She helped me a lot but unfortunately 3 months ago she moved out of town and I ended up not being able to afford to continue treatment with someone else. The depression started coming back and stronger than ever. I have become so fearful that this is going to ruin my relationship even though I am now engaged.

    I am now seeing a Homeopath to help me rebalance who also advised me that the BC was messing with me and putting me on my emotional rollercoaster. I started looking back on my use of BC and realized the first time I was on Alesse I was sad often and crying all the time before I fell into depression. My mom also told me she could see the change in me whenever I went on the pill.

    I have decided to get off of the pill. I want to take back control of my life and I don't want to juggle different pills to find the one that fits me. To me it is very apparent that the depressions I have experienced in my life are due to the pill.

    I guess with all of this I just wonder if I am alone in this? I know everyone is different in how they react to the pill but I just feel that it has not been good for me no matter which one I have tried. I am a sensitive person to start with and it seems the pill makes me even more so.

    I have 3 days left of the pill and then I will be off of it. I hope it helps me feel better soon because I can't stand crying anymore, and being so unhappy with my life when I am with the man I love. It is one thing when it affects just me but when my fiancÚ starts feeling like he makes me unhappy I am no longer willing to suffer through it.

     
    Sponsors Lightbulb
       
    Old 10-26-2007, 11:51 AM   #2
    kittywitty
    Senior Veteran
    (female)
     
    kittywitty's Avatar
     
    Join Date: Apr 2005
    Location: usa, MI
    Posts: 2,157
    kittywitty HB Userkittywitty HB User
    Re: Depression/Mood Swings & BC

    The reason the pill affects our mood so much is because it depletes many of the B vitamins. You might try taking a B complex vitamin and see if that helps. Hope you're feeling better soon. Take care.

    Last edited by kittywitty; 10-26-2007 at 11:53 AM.

     
    Old 10-26-2007, 02:07 PM   #3
    Heather13
    Member
    (female)
     
    Heather13's Avatar
     
    Join Date: Jun 2006
    Location: Saskatoon, Saskatchewan, Canada
    Posts: 71
    Heather13 HB User
    Thumbs up Re: Depression/Mood Swings & BC

    I had HUGE mood swings while on the pill. My husband said it was like day and night. Also, my sex drive was extremely low.
    Absorption of B vitamins tends to be affected while taking the pill. This can definitely create problems with depression, mood swings, and energy levels. There are also other biochemical things happening in your body that can cause these symptoms. Taking a B combo vitamin could help lessen symptoms, but won't necessarily eliminate them.

    If you can go off the pill (not being used to control other problems) I'd say go for it. The more naturally your body can function without putting unecessary hormones into it, the better. It sounds like you've decided to do it. One thing to note, incase you haven't heard: it is very common for periods to stop for a couple months; up to 6 months is normal, after that you should consult a doctor. Mine stopped for 7 months, and it was a nice break!

    I hope everything works out for you, good luck!
    __________________
    It's all fun & games 'til someone gets an eye poked out!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    Last edited by Heather13; 10-26-2007 at 02:08 PM.

     
    Old 10-28-2007, 12:08 AM   #4
    JennPook
    Newbie
    (female)
     
    JennPook's Avatar
     
    Join Date: Oct 2007
    Location: California
    Posts: 2
    JennPook HB User
    Re: Depression/Mood Swings & BC

    Early on when I talked with my doctor back in Feb about the mood swings she not only changed me from Loestrin but also told me about taking the B vitamins. I did take them and noticed no real help.

    Thank you both, Kitty and Heather, for your responses. I am really hoping this will help me find some emotional balance. My fiance has been such a trooper considering the fact that I have been sure he would run for the hills with some of the horrible outbursts I had. I dont know how he handles it but he is still here.

    Thank you again.

     
    Old 10-28-2007, 01:18 AM   #5
    kittywitty
    Senior Veteran
    (female)
     
    kittywitty's Avatar
     
    Join Date: Apr 2005
    Location: usa, MI
    Posts: 2,157
    kittywitty HB Userkittywitty HB User
    Re: Depression/Mood Swings & BC

    Jenn -

    One other thing that I forgot to mention is that the pill also depletes magnesium. If you become deficient in it, you can become depressed, so you might want to try taking some to see if it helps. Also, the pill depletes alot of the B vitamins, not just one or two. That's why I recommended taking a B complex vitamin. Here's a list of the B's it depletes:

    Vitamin B2 (Riboflavin)
    Vitamin B6 (Pyridoxine)
    Vitamin B9 (Folic Acid)
    Vitamin B12 (Cobalamin)

    I do agree with Heather13, though, if you don't have to take hormones, don't take them. They'll make ya wacky.

    Last edited by kittywitty; 10-28-2007 at 01:32 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    How to tell the difference from depression/anxiety?(long) silky233 ADD / ADHD 6 07-08-2008 11:14 PM
    Is anyone "REALLY" happy with their depression medication?????? georgi Depression 38 05-20-2008 02:40 PM
    mood swings/ depression brig80 Depression 2 12-04-2007 01:15 PM
    Lessened depression by changing my diet &found out I'm hypothyroid which causes it!! BethanyN Depression 6 11-30-2006 05:24 PM
    Question re: MS & Mood Swings Brenygirl Multiple Sclerosis 6 11-11-2005 08:42 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:50 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!